Bisoprolol v Nebivolol

Hi Everyone, I do hope I am putting this post in the right place as I have just joined this forum. I was wondering if anyone could help me please, I has continual AF last March until I had Cardioversion which after two goes I am pleased to say it worked! I have been taking off Digoxin and Rivaroxabin but left taking Bisoprolol, I have to say since Cardioversion I am feeling so much better but I very tired at the end of the day. I have been told I can change to Nebivolol as this drug will not make me feel so tired. Is any Member on Nebivolol as I would be interested to know the side effects, apart from tiredness I'm not aware I have other side effects from taking Bisoprolol, I would just like to get rid of the tiredness! I have been told they put you on the cheapest drug first but if tiredness is a problem they offer you Nebivolol which is more expensive! Hopt this post makes sense, look foward to your comments and thanks for reading....

16 Replies

  • You got the post right Travelbug but I don't know anything about that drug so can't answer.

  • Hi BobD, thanks for your reply, the drug is also known as Bystolic....hope I have this right, I'm new to these drugs so keen to learn as much as I can!

  • I asked about this drug as it's the only beta blocker that doesn't cause erectile dysfunction.

    Nebivolol isn't available in Japan at all.

    But, my ED issue was tackled successfully with a switch to Bepricor. That acts like Viagra for me, at 45 I'm having erections like I'm 18 again!

  • Hooray!!!😳

  • When I was first diagnosed with AF I was prescribed Bisoprolol, which I found debilitating, even when I halved the amount taken. My cardio put me on Nebivolol at the next check-up and I find it much better. Still get tired but nowhere near so much, even though the dose is higher. Haven't noticed any side effects, apart perhaps from a slightly 'runny' nose which I also had with the Bisoprolol and which is worse in cold weather. I am hoping that I might be able to reduce the Nebivolol after my next check-up, which is in two weeks time, as AF frequency seems a lot lower lately.

  • Thanks for your reply cyrilbarnes, I am very tempted to try Nebivolol to get rid of the tiredness. Hope all goes well with you at your next appointment

  • I swapped from bisopropol to nebivolol. My GP flipped through her drugs bible and came up with it, based on my age and the fact that it only needs to be taken once a day. it suits me much better, don't get the cold toes and white fingers any more and the fatigue is vastly improved. My husband's cardio however claims it is 'rubbish' for rate control, my experience would suggest he is wrong. I'm very pleased with it.

  • Thanks for your comments Peddling, it's reassuring to hear Members are taking Nebivolol and tiredness does not seem to be such a problem.

  • I suffer with Paroxismal AF. having taken several drugs that have had awfull side effects, I was given Bisoprolol and am much better. The tiredness was a problem in the beginning but has got less the longer I've taken it. Hope this is helpful.

  • Thanks for your reply Florence-Nightingale, hope you don't mind me asking how long have you been taking Bisoprolol ?

  • Hi have just seen your question travelbug54. I have been taking Bisoprolol 3.75mgs for four months, but had an episode of AF last week that lasted twelve hours, the longest yet. I had an appointment with cardiologist two days ago who upped the dose to 5mg which he says is the therapeutic start dose. He has split it so I take 2.5mgs in the morning and the same at night to try and help me overnight which is when I usually get my attacks. I am feeling a bit tired though which he says will get better as I get used to the higher dose. Hope this is helpful. I also take Apixaban as my blood thinner of choice, been on that for a while with no probs to date.

  • All I know is that bisoprolol is the cheapest and yes medical professionals do use cheapest options first to save drug budgets. Haven't met many people on nebivolol though.

  • i was on bisoprolol for HF before being diagnosed with AF in 2012 was then changed to nebivolol, cant say my tiredness got any better though, infact is alot worse over the last three years but i would attribute that to my condition and not the nebivolol

  • I've finally managed to get my GP to reduce the Bisoprolol (I was on 10mg) but only to 7 and a half. It's made no difference at all. I've to go back in a month and she'll hopefully reduce it further. Why oh why do they mess around like this? She didn't seem to want to change it to something which hopefully would make me less exhausted. I can now mention nebivolol to her. However, a friend visited today who's been given Amlodipine for high blood pressure and it makes him feel tired and lethargic! I'm also on that, so wonder if it's doubling up on the Bisoprolol effect? Does anybody have the experience?

  • Hi Helena I am on Bisoprolol and was on a blood pressure tablet as well at the start. Bisoprolol lowers BP also so in the beginning I felt I couldn't put one foot in front of another so tired and felt awful, this was because my BP was in my boots. I have now stopped those tabs and feel much better but do have to monitor my BP. It might be worth getting your BPchecked to see if it's too low thus making you feel awful. Worth a try. Good luck.

  • I am what the doctors call a lifetime endurance athlete, and newly diagnosed with Afib in Nov 2014. It left me with a PTSD after cardioversion (solved now), Propafenone as a "pill in the pocket" and Bisoprolol.

    The Bisoprolol Beta blocker makes it impossible to train (Run and Cycling), my perceived exhaustion is way higher although my running times are 20-25sec/km slower. The pulse levels are 30BPM lower on HRmax, suggesting my cardiac output is severly reduced: I can't even do a decent 10K anymore!

    Worst is the tiredness, low mood and sweating in the heat.

    Plus the legs are feeling like full of lead, i need to drag me up the stairs i am usually jumping!

    I did leave the pills for a week and got so much better, I even can reach my regular levels! Alertness is back, as is the libido!

    The side effects of Bisoprolol outrun the wanted effect.

    Hands off! (at least for me!)

You may also like...